New Jersey, 2014

Wildfire in New Jersey, April 26 to 28, 2014

April 26 to 28, 2014 · NWS PHI · 2 events in 2 counties and zones

A wildfire charred nearly 1,000 acres of brush in Wharton State Forest in Waterford Township in Camden County on the 26th through the 28th. S.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wildfire charred nearly 1,000 acres of brush in Wharton State Forest in Waterford Township in Camden County on the 26th through the 28th. The wildfire started during the evening on the 26th and occurred west of U.S. Route 206, south of Atsion Road and north of Chew Road near the Camden and Burlington County line in Waterford Township. Gusty west to northwest winds (Peak wind gust of 30 mph at the Atlantic City International Airport) on the 27th pushed the smoke plume through Atlantic County and passed it over Atlantic City. Heavy smoke was reported in the area of the wildfire, but the wildfire posed no threat to residences or structures. At 9 a.m. EDT on the 28th, the fire was 80 percent contained. The wildfire was 100 percent contained at 3 p.m. EDT on the 28th and burned approximately 907 acres. Lighter winds and in the opposite direction of the 27th helped firefighters make large strides toward containment.

A second, separate wildfire occurred in the Edward G Bevan Fish and Wildlife Management Area in Downe Township in Cumberland County. This wildfire started on the afternoon of the 27th and was contained at 10 a.m. EDT on the 28th. About 80 acres were consumed. Through the end of April, New Jersey Forestry service logged 488 wildfires which burned 6,226 acres in 2014. By comparison to date in 2013, there were 464 wildfires which burned 750 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 26, 8:49 PM EST, 11 minutes earlier.

Area forecast discussion, Apr 26, 8:49 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 PM EDT SAT APR 26 2014

.SYNOPSIS...
A COLD FRONT FROM EASTERN PENNSYLVANIA THROUGH WESTERN VIRGINIA WILL
MOVE EAST OF THE MID ATLANTIC COAST OVERNIGHT FOLLOWED BY A WEAK
RIDGE OF HIGH PRESSURE SUNDAY. LARGE LOW PRESSURE IN THE CENTRAL
UNITED STATES NEXT WEEK WILL BRING PERIODS OF NEEDED RAIN TO OUR
AREA LATE MONDAY THROUGH WEDNESDAY NIGHT. THE LOW MOVES INTO
CANADA THURSDAY NIGHT SENDING ITS COLD FRONT OFFSHORE TO PERMIT A
NICER STRETCH OF WEATHER IN ITS WAKE NEXT FRIDAY AND THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE THUNDERSTORMS HAVE LARGELY ENDED ACROSS TH AREA TONIGHT WITH
ONLY A FEW LINGERING SHOWERS IN NEW JERSEY AND ACROSS THE
DELMARVA. THE PRECIPITATION WILL TAPER OFF AND WE WILL CLEAR OUT
OVERNIGHT.

THE COLD FRONT IS MOVING THROUGH THE AREA BUT WILL LIKELY SLOW
QUITE A BIT AS IT ENCOUNTERS THE STABLE MARINE LAYER AND EASTERLY
FLOW ACROSS OUR EASTERN FORECAST ZONES. EVENTUALLY, THE FRONT WILL
PUSH ITS WAY THROUGH THE AREA AND SHOULD BE TO OUR EAST EARLY
MORNING.

SEVERAL OUTFLOW BOUNDARIES ARE MOVING THROUGH THE REGION AND WE
ARE SEEING SOME GUSTS UP AROUND 20 MPH OR SO OUT OF THE NORTH OR
NORTHEAST. THESE WINDS WILL GRADUALLY TURN MORE TO THE NORTHWEST
OVERNIGHT. THE NORTHWEST FLOW BEHIND THE FRONT WILL REMAIN A BIT
STRONGER DUE A FAIRLY TIGHT PRESSURE GRADIENT AT THE SURFACE AND
WINDS WILL REMAIN UP THROUGH MOST OF THE NIGHT. THIS WILL PREVENT
GOOD RADIATION COOLING TO OCCUR AS WE CONTINUE TO MIX AT THE
SURFACE. WITH THE WIND REMAINING UP, FROST IS NOT LIKELY TO OCCUR
OVERNIGHT.

LOWS TONIGHT WILL RANGE FROM THE MID/UPPER 30S TO THE MID 40S
THROUGH THE FORECAST AREA.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A CLOSED LOW AND ASSOCIATED SURFACE LOW ARE FORECAST TO BE SOUTHEAST
OF NEW ENGLAND. THESE FEATURES WILL SLIDE FARTHER EASTWARD THROUGH
THE DAY, HOWEVER OUR AREA REMAINS WITHIN THE CYCLONIC FLOW OVERALL.
THIS WILL MAINTAIN A NORTHWESTERLY FLOW ACROSS OUR AREA. THE
PRESSURE GRADIENT HOWEVER SHOULD RELAX SOME THROUGH THE DAY AS HIGH
PRESSURE STARTS TO WEDGE DOWN INTO THE MID ATLANTIC REGION. THE CAA
IS FORECAST TO WEAKEN THROUGH THE DAY, HOWEVER GIVEN LOWER 850 MB
TEMPERATURES COMPARED TO SATURDAY IT WILL BE A BIT COOLER.

THERE SHOULD BE SOME STRATOCUMULUS AROUND ESPECIALLY ACROSS THE
NORTHERN AREAS WHERE THE AIRMASS IS COLDER ALOFT. THE OVERALL
AIRMASS IS ON THE DRY SIDE, HOWEVER THE CONVECTIVE TEMPERATURES
SHOULD BE REACHED ESPECIALLY ACROSS THE NORTH. THE FORECAST
SOUNDINGS GENERALLY SHOW A MOIST LAYER NEAR 5,000 FEET, WHICH WOULD
SUPPORT SOME STRATOCUMULUS DEVELOPMENT.

AS FOR HIGH TEMPERATURES, WE USED AN EVEN NAM/GFS MOS BLEND BUT THEN
MADE SOME TWEAKS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
BLOCKY PATTERN WITH THE CLOSED LOW IN THE CENTRAL USA EVENTUALLY
WEAKENING AND OPENING UP INTO SOUTH CENTRAL CANADA FRIDAY.

TEMPERATURES: CALENDAR DAY AVERAGES AROUND 5 DEGREES BELOW NORMAL
MONDAY TUESDAY AND POSSIBLY WEDNESDAY THEN MUCH WARMER THURSDAY
WITH TEMPERATURES AVERAGING 5 TO 10 DEGREES ABOVE NORMAL BEFORE...
SLIPPING BACK TO NEAR OR BELOW NORMAL BY NEXT SATURDAY. MOST OF
THE BELOW NORMAL DEPARTURES ON TUESDAY AND WEDNESDAY ARE WEIGHTED
HEAVILY WITH CHILLY HIGH TEMPERATURES EXPECTED TO BE GENERALLY
ONLY IN THE 50S.

FORECAST BASIS...UNLESS OTHERWISE NOTED THE LONG TERM PERIOD OF THIS
FORECAST IS GENERALLY BASED ON A 50 50 BLEND OF THE 12Z/26 NAM/GFS MOS
FOR THE PERIOD SUNDAY NIGHT THROUGH MONDAY NIGHT... THE 12Z/26 GFS
MOS FOR TUESDAY AND TUESDAY NIGHT AND THEN THE 1523Z/26 WPC GRIDDED
GUIDANCE. THIS GUIDANCE IS CHECKED AGAINST THE 26/09 SREF POPS FOR
.01 IN 3 HRS THROUGH TUESDAY AND THEREAFTER THE 12Z/26 GEFS 6HR
POPS FOR .05. ADDITIONALLY...WE MAKE A SPOT CHECK OF THE 12Z/26
OPERATIONAL GFS 2M TEMPS VS THE GEFS AND SEE WHERE UNCERTAINTY
(SPREAD IN SOLUTIONS) EXISTS. THE 12Z GGEM/ECMWF AND UKMET ARE
ALSO USED IN A BROAD BASED CHECK FOR SPREAD OF OPERATIONAL
SOLUTIONS AND USED ACCORDINGLY TO EXPRESS LESS CONFIDENCE IN
PROBABILITIES OF THE MOSTLY LIKELY DAILY OUTCOMES.

THE DAILIES BELOW...

SUNDAY NIGHT...CLEAR OR MOSTLY CLEAR WITH THE WEAK RIDGE OVERHEAD.
NW WIND GUST 15 MPH DURING THE EVENING DIMINISH AND BECOME LIGHT NORTH
LATE.

MONDAY...INCREASING HIGH CLOUDS. LIGHT AND VARIABLE WIND WITH
COASTAL COOLING SEABREEZES DURING THE AFTERNOON. SMALL CHANCE OF
MID LEVEL SHOWERS LATE IN THE DAY SW OF PHL.

MONDAY NIGHT...SHOWERS LIKELY...ESPECIALLY PHL SOUTHWESTWARD.
FIRST PULSE OF THE INSTABILITY BURST. THE SHOWERS ARE MID LVL
GENERATED...CIGS GENERALLY ABOVE 7000 FT.

TUESDAY...SHOWERS LIKELY. LOW TOP...SO MOST OF THE SHOWER ACTIVITY
COULD BE CONFINED TO E PA AND IT MAY END UP A MORE RAINFREE DAY,
ESPECIALLY ALONG THE COAST. EAST GUST 15-25 MPH. GFS MOS LOOKED
TOO WARM FOR THE ELY ONSHORE FLOW AND COMPROMISED DOWN WITH THE
ECMWF AND NAM.

WEDNESDAY...RATHER WET AND COOL. EAST GUSTY 20-30 MPH. CHANCE OF
AN EMBEDDED TSTM. THIS COULD BE A DAY OF 1 TO 2 INCH RAINS?  GFS
MOS AGAIN LOOKED TOO WARM WITH COOL MARITIME SE OR E FLOW AND
MODIFIED THE GFS AND WPC FCST DOWN WITH THE ECMWF.

THURSDAY AND FRIDAY...THOUGH THE LOW REMAINS WEST OF THE REGION,
BOTH THE GFS AND ECMWF SHOW A DRY SLOT DEVELOPING AND PROPAGATING
OVER THE REGION.

FOR THURSDAY...CLOUDY AND PROBABLY MURKY DURING THE MORNING WITH
ANY LEFTOVER SHOWERS PROBABLY ENDING EARLY.  THEN BECOMING P/S AND
WARMER DURING THE AFTERNOON AS THE WIND BECOMES S-SW. SMALL CHANCE
OF A LATE DAY/EVENING SHOWER OR TSTM WITH THE CFP. THE WARM GFS
MOS WAS COMPROMISED 50 50 WITH THE COOLER WPC GRIDDED MAX TEMP
GUIDANCE. ALSO THE CONFIDENCE IMAGERY FOR GFS 2M TEMPS SHOWS
CONSIDERABLE UNCERTAINTY ON MAX TEMPS. I SUPPOSE ONE OF THE
QUESTIONS... HOW MUCH CLEARING CAN OCCUR?

FRIDAY...PARTLY TO MOSTLY SUNNY.  SOUTHWEST GUST 15-20 MPH.

AND FINALLY FOR SATURDAY...P/S OR MOSTLY CLOUDY.  SOUTHWEST GUST 15
MPH. THE GEFS IS FASTER ON THE SHOWERS ARRIVING SOONER THAN SATURDAY
NIGHT.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...SHOWERS AND THUNDERSTORMS HAVE MOVED OFFSHORE AND NO
LONGER APPEAR TO HAVE ANY IMPACTS ON THE TERMINALS. SEVERAL
OUTFLOW BOUNDARIES ARE MOVING THROUGH THE REGION AND WE ARE SEEING
SOME GUSTS UP AROUND 20 KNOTS OR SO OUT OF THE NORTH OR NORTHEAST.
THESE WINDS WILL GRADUALLY TURN MORE TO THE NORTHWEST OVERNIGHT.
OTHERWISE, WINDS WILL REMAIN OUT OF THE NORTHWEST TONIGHT WITH
SPEEDS MAINLY 10-15 KNOTS WITH GUSTS UP TO 20-22 KNOTS.

SUNDAY...VFR CONDITIONS WILL PREVAIL ACROSS THE TERMINALS. IT WILL
BE WINDY WITH NORTHWESTERLY WINDS AROUND 10-15 KNOTS WITH GUSTS TO
AROUND 20-22 KNOTS THROUGH THE LATE AFTERNOON. WINDS WILL SUBSIDE
TOWARD EVENING. SKIES WILL REMAIN MOSTLY SUNNY WITH ONLY A FEW OR
SCATTERED DECKS ACROSS THE REGION.

OUTLOOK...
SUNDAY NIGHT...VFR CLEAR OR A FEW CIRRUS. NW WIND G 15 KT DURING
THE EVENING BECOMING LIGHT NORTH DURING THE NIGHT.

MONDAY...VFR WITH CIGS DEVELOPING AND LOWERING LATE...GENERALLY
AOA 8000FT. LIGHT AND VARIABLE WIND TENDING TO BECOME SOUTHEAST
DURING THE AFTERNOON.

MONDAY NIGHT THROUGH TUESDAY...CEILINGS AOA 5000 FT EVENTUALLY LOWERING
TO MVFR ACROSS THE REGION BY DAYBREAK TUESDAY...AT LEAST VCNTY KPHL
WEST. LOCALIZED MVFR VISIBILITIES POSSIBLE WITH RA LATE MONDAY AND
TUESDAY. ON TUESDAY EAST WIND GUST 17-27 KT.

WEDNESDAY...MVFR INTERMITTENTLY IFR IN RAIN...DRIZZLE WITH ISOLATED
EMBEDDED THUNDER AND AN EAST WIND GUSTING 20-30 KT EXCEPT PROBABLY LESS
AT KRDG AND KABE.

WEDNESDAY NIGHT...ATTEMPTED WARM FRONTAL OR OCCLUSION PASSAGE WITH
POTENTIAL FOR LLWS. IFR OR LIFR IN ST/FOG DRIZZLE SHOWERS AND POSSIBLE
ISO EMBEDDED THUNDER.

THURSDAY...IFR CONDS IN ANY REMAINING DRIZZLE/FOG DURING THE MORNING
BECOMING MVFR OR VFR BKN CIGS DURING THE AFTERNOON. WIND BECOMING
SW IN THE AFTN AND MAY GUST 15 TO 20 KT?

&&

.MARINE...
A COLD FRONT WILL SHIFT EAST OF THE AREA THROUGH EARLY THIS EVENING.
SOME SHOWERS AND A THUNDERSTORM SHOULD OCCUR AHEAD OF IT, AND
LOCALLY GUSTY WINDS CAN ACCOMPANY ANY HEAVIER SHOWER OR THUNDERSTORM
INTO THIS EVENING. A SURGE OF CAA WILL THEN OCCUR ALONG WITH THE
PRESSURE GRADIENT TIGHTENING UP TONIGHT. THE FORECAST SOUNDINGS
GENERALLY INDICATE GUSTS TO AROUND 25 KNOTS OCCUR FOR A TIME TONIGHT
AND SUNDAY MORNING. THIS MAY FUNNEL/ENHANCE DOWN DELAWARE BAY FOR A
TIME OVERNIGHT. THE WINDS THOUGH SHOULD DIMINISH DURING SUNDAY SOME
AS THE CAA SURGE ENDS EARLY ON AND THE BOUNDARY LAYER WARMS.
THEREFORE, WE WILL ISSUE A SMALL CRAFT ADVISORY FOR ALL ZONES FOR
TONIGHT THROUGH ABOUT MID MORNING ON SUNDAY.

OUTLOOK...
SUNDAY NIGHT THROUGH MONDAY...WINDS AND SEAS SHOULD REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA. GENERALLY NORTHWEST TO NORTH FLOW
SUNDAY NIGHT TRENDING ONSHORE MONDAY AFTERNOON. WINDS UNDER 20 KT.

MONDAY NIGHT THROUGH WEDNESDAY...INCREASING EASTERLY WINDS WILL
APPROACH OR SURPASS SMALL CRAFT ADVISORY CONDITIONS EARLY TUESDAY,
AND REMAIN THERE THROUGH AT LEAST WEDNESDAY. SEAS ARE MODELED TO BUILD
TO AT LEAST 9 FT WEDNESDAY. THERE MAY BE ISOLATED E-SE GALE FORCE
GUSTS...MARGINAL 35 KT VALUES BOTH LATE TUE AND WED. THUNDER
POSSIBLE WED NIGHT.

THURSDAY...FOG MIGHT BE A MARINE HAZARD EARLY IN THE DAY OTHERWISE
NO SCA EXPECTED ON DE BAY AND ONLY AN SCA HAZARDOUS SEAS EXPECTED
FOR THE NJ AND DE ATLANTIC COASTAL WATERS FOR LEFTOVER SSE SWELL OF
7 TO 8 FEET.

&&

.HYDROLOGY...
SUBSTANTIAL QPF IS BEING OFFERED BY SOME OF OUR MODELS BUT QPF FCSTG
ASSOCIATED WITH THE CONVECTION IN THE HIGH PWAT CORRIDOR STUCK NEAR
THE 500 MB RIDGE AXIS ALONG THE EAST COAST...CAN BE PROBLEMATIC.

FOR WHAT ITS WORTH OUR NAEFS AND GEFS ARE SUGGESTING WE NEED TO
QUIETLY MONITOR NJ AND SE PA SMALL STREAM BASINS FOR SOME MINOR
FLOOD POTENTIAL. 12Z/26 GFS OP RUN HAS 4.3 INCHES NEAR KMPO BY 18Z
THU. THE ECMWF FOR 2 CONSEC RUNS HAS FCST 3 INCHES FOR PHL.
AGAIN THIS CAN END UP JUST WEST OF OUR AREA.

NEVERTHELESS...WITH DECENT EASTERLY LOW LVL INFLOW/UPSLOPE...
PERSISTENT SLY FLOW AT 850MB /2 TO 3 SD ABOVE NORMAL/ AND 700MB AND
PWAT CONSTANTLY IN THE 1 TO 1.5" RANGE OR ABOUT 2SD ABOVE NORMAL
BETWEEN 18Z TUE AND 12Z THU...THE POTENTIAL EXISTS FOR BANDS OF 2
PLUS INCH RAINS IN OUR AREA.

&&

.TIDES/COASTAL FLOODING...
CONSTANT ONSHORE FLOW WILL CAUSE GENERALLY AROUND A 1 FOOT SURGE
ABOVE THE ASTRONOMICAL HIGH TIDES CYCLES OF TUESDAY WEDNESDAY AND
THURSDAY NIGHT...POSSIBLY LEADING TO MINOR COASTAL FLOODING ON ONE
OF THOSE NIGHTS. THE 12Z GFS ETSS GUIDANCE IS STARTING TO FLAG
SPOTTY MINOR COASTAL FLOODING TUE NIGHT AND ESTOFS WAS ALSO NEAR
MINOR FLOOD THRESHOLD BEYOND TUE NIGHTS TIDE CYCLE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...DRAG
NEAR TERM...MEOLA
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG/MEOLA
MARINE...DRAG/GORSE
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 26, 5:55 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
655 PM EDT SAT APR 26 2014

NJZ001-007-008-272300-
SUSSEX-WARREN-MORRIS-
655 PM EDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SMALL CHANCE OF SPOTTY FROST ON MONDAY MORNING.

PERIODS OF HEAVY RAIN DURING MIDWEEK MAY PRODUCE POCKETS OF POOR
DRAINAGE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-NJZ009-010-015-PAZ054-055-060>062-101>106-
272300-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MERCER-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
655 PM EDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF HEAVY RAIN DURING MIDWEEK MAY PRODUCE POCKETS OF POOR
DRAINAGE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-NJZ012>014-016>027-PAZ070-071-272300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
655 PM EDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF HEAVY RAIN DURING MIDWEEK MAY PRODUCE POCKETS OF POOR
DRAINAGE FLOODING.

MINOR COASTAL FLOODING IS POSSIBLE WITH BOTH THE TUESDAY AND
WEDNESDAY NIGHT HIGH TIDE CYCLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-272300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
655 PM EDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED EAST TO SOUTHEAST GALE FORCE WIND GUSTS ARE POSSIBLE
LATE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 26, 7:28 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
828 PM EDT SAT APR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             JEFFERSON TWP           40.96N  74.59W
04/26/2014  M0.25 INCH       MORRIS             NJ   SOCIAL MEDIA

0735 PM     HAIL             PRINCETON               40.35N  74.66W
04/26/2014  M0.25 INCH       MERCER             NJ   SOCIAL MEDIA

0810 PM     HAIL             WEST LONG BRANCH        40.29N  74.02W
04/26/2014  M0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400145 PHI1400146 PHI1400147

STAFF
Local storm report, Apr 26, 7:54 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
854 PM EDT SAT APR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             JEFFERSON TWP           40.96N  74.59W
04/26/2014  M0.25 INCH       MORRIS             NJ   SOCIAL MEDIA

0735 PM     HAIL             PRINCETON               40.35N  74.66W
04/26/2014  M0.25 INCH       MERCER             NJ   SOCIAL MEDIA

0810 PM     HAIL             WEST LONG BRANCH        40.29N  74.02W
04/26/2014  M0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

0827 PM     HAIL             MANALAPAN               40.26N  74.40W
04/26/2014  M0.25 INCH       MONMOUTH           NJ   SOCIAL MEDIA

0827 PM     HAIL             MARLBORO                40.32N  74.25W
04/26/2014  M0.25 INCH       MONMOUTH           NJ   SOCIAL MEDIA

&&

EVENT NUMBER PHI1400145 PHI1400146 PHI1400147 PHI1400148 PHI1400149

STAFF
Local storm report, Apr 26, 8:45 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 PM EDT SAT APR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             JEFFERSON TWP           40.96N  74.59W
04/26/2014  M0.25 INCH       MORRIS             NJ   SOCIAL MEDIA

0735 PM     HAIL             PRINCETON               40.35N  74.66W
04/26/2014  M0.25 INCH       MERCER             NJ   SOCIAL MEDIA

0810 PM     HAIL             WEST LONG BRANCH        40.29N  74.02W
04/26/2014  M0.25 INCH       MONMOUTH           NJ   TRAINED SPOTTER

0827 PM     HAIL             MANALAPAN               40.26N  74.40W
04/26/2014  M0.25 INCH       MONMOUTH           NJ   SOCIAL MEDIA

0827 PM     HAIL             MARLBORO                40.32N  74.25W
04/26/2014  M0.25 INCH       MONMOUTH           NJ   SOCIAL MEDIA

0845 PM     HAIL             NEPTUNE TWP             40.22N  74.07W
04/26/2014  M0.25 INCH       MONMOUTH           NJ   SOCIAL MEDIA

&&

EVENT NUMBER PHI1400145 PHI1400146 PHI1400147 PHI1400148 PHI1400149
PHI1400150

STAFF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Camden

When
April 26, 9:00 PM EST to April 28, 2:00 PM EST
Where
Camden forecast zone
Reported by
Park/Forest Service
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Wildfire, Cumberland

When
April 27, 2:00 PM EST to April 28, 9:00 AM EST
Where
Cumberland forecast zone
Reported by
Park/Forest Service
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2014Every state in 2014This day in weather historyWarnings in New Jersey, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510465, 512184.